Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Having red colored but no in abdomen. Have splotchy red hands. Taken acetaminophen for 4 days.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have dark red colored (similar to rust) with no pain in the abdomen except on the lower left side after I ate a meal (one time). This has been going on for 2 days. I initially thought it might be due to the fact I ate spaghetti/had a code red mountain dew and ate 2 pieces of red velvet cake the day before. I have splotchy red hands but this seems to have always been something I've had throughout my life. I recently gave up drinking alcohol about 3 months ago but I have taken acetaminophen (650mg a day) the past four days.
Posted Mon, 21 Oct 2013 in Urinary and Bladder Problems
Answered by Dr. Pavan Kumar Gupta 58 minutes later
Brief answer...need more information

Details answer..
Thanks for the query.
From your query, it is not clear whether this rust colour is present in your vomit or stool.
Please also tell whether you had any such episode earlier too.
Besides taking ACETAMINIPHEN in past four days, are you taking any other medication?
In case there is any other symptom, please do let me know so that we can proceed ahead with our discussion.
Best of luck
Above answer was peer-reviewed by
Follow-up: Having red colored but no in abdomen. Have splotchy red hands. Taken acetaminophen for 4 days. 19 minutes later
No other medications but it is in stool. A large portion of it is apparent on the toilet paper (in fact looks more like just this than regular wiping). I have never had any earlier issues with this except for a few times Ive had bright red blood but that normally seems to be from wiping to hard. When I first noticed it (2 days ago), it was liquid like stool sense then it has turned into formed stool that sinks (no floating). Four days ago I did notice that sitting down was a bit uncomfortable but nothing major. There is a small bump on the left side of my anus. Again I have experienced no pain in my abdomen other than a minor period of pain that lasted about 5-10 minutes after my bowel movement.
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer...It could be a blood from upper GIT which needs investigation.
Detailed answer...
I have read your reply and feel that you must get your stool tested for occult blood.
If occult blood is positive,then it would be an indication that there is some slight microscopic bleeding taking place in upper GIT ( gastrointestinal tract ).A bleeding from lower GIT results in fresh blood and not rust coloured stool.
The most likely place for such upper GIT bleeding is stomach and is generally caused by presence of gastritis or ulcers.The most likely cause for gastritis and ulcers is medicine induced or alcoholic.
In your case,it could be ACETAMINOPHEN induced,as you have already quit alcohol 3 months back.
A positive occult blood would warrant an endoscopy to evaluate and assess the situation and plan the treatment.

Pain in passing motion could be due to presence of anal fissure or haemorrhoid but these conditions result in passage of fresh blood and not rust colour need to be assessed by a surgeon who can locally inspect the anal area as well as do a proctoscopy to look for inside of anal canal.

I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor